Designer drugs in the general hospital Article Report uri icon

Overview

MeSH Major

  • Acquired Immunodeficiency Syndrome
  • HIV Infections
  • Mental Disorders

abstract

  • This article has reviewed the potential complications of acute intoxication and withdrawal from some of the more commonly used club, or designer, drugs. Although limited, acute use of these drugs is claimed by users to be benign, in the context of crowded raves and circuit parties, where multiple drugs may be used, hyperthermia, dehydration, and life-threatening reactions may occur. In addition, mounting evidence of the long-term effects of continued use of these drugs is cause for great concern. Finally, awareness of a severe withdrawal syndrome from GHB and its precursors is particularly important to psychiatrists of the medically ill, who may be called on to help in the management of these patients.

publication date

  • April 9, 2002

Research

keywords

  • Report

Identity

Digital Object Identifier (DOI)

  • 10.1016/S0193-953X(03)00060-1

PubMed ID

  • 11912942

Additional Document Info

start page

  • 231

end page

  • 43

volume

  • 25

number

  • 1